MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE

MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE
Model Number MLCT4S20
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device sample is entering the investigation process.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Line fractured while in use, medication leaking from crack in line.
 
Additional Manufacturer Narrative
The 4f midline was returned for evaluation.Visual inspection confirmed the complaint.There is a cut in the extension line approximately 5.5 cm from the luer.The cut encircles more than ¾ the diameter of the extension line.There is an excessive amount of adhesive on the device in the area of the cut, suspected to be from the implant site dressing.When viewed under magnification, the cut appears smooth through most of the opening and only slightly jagged for a small portion of the cut.It is possible the cut was made with a sharp instrument such as scissors.Once the cut was made, the material continued to tear, causing the slightly jagged appearance to part of the tear.The device was implanted for 10 days prior to the failure.This indicates the lumen cut was not present when the device was inserted.There is no evidence of a manufacturing error.Root cause of the issue is determined to be a cut by a sharp instrument such as scissors.The instructions for use (ifu) contains the following catheter precautions: always use caution when using sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4F SINGLE CT MIDLINE
Common Device Name
CT MIDLINE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10308262
Report Number2518902-2020-00032
Device Sequence Number16344559
Product Code PND
UDI-Device Identifier00884908113730
UDI-Public884908113730
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/06/2023
Device Model NumberMLCT4S20
Device Catalogue NumberMLCT4S20
Device Lot NumberMNVR570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;